Alert archive / Indiana / River Flood Warnings in 2009
River Flood Warning 141, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 17, 2009, 10:26 AM EDT for Daviess County, Greene County, Knox County, Indiana. It took effect at Jun 17, 2009, 9:00 PM EDT. It was in force for 35 hr.
The area
The counties it named.
The facts
- Issued
- Jun 17, 2009, 10:26 AM EDT (14:26 UTC)
- In effect from
- Jun 17, 2009, 9:00 PM EDT
- Expired
- Jun 19, 2009, 8:00 AM EDT
- In force
- 35 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Daviess County, IN, Greene County, IN, Knox County, IN
The radar
The Evansville,IN radar (KVWX), 79 km from the middle of the area, began a volume at 14:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Newberry (NWBI3). The gauge peaked at 13.59 ft at Jun 18, 2009, 11:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 13 ft
- Moderate stage
- 19 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03360500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 17, 7:11 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Jun 17, 7:11 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 711 AM EDT WED JUN 17 2009 .AVIATION... DISCUSSION FOR 12Z TAFS. THE FORECAST PROBLEM EARLY ON WILL BE THE MORNING FOG. ALL INDICATIONS ARE THAT THIS FOG SHOULD QUICKLY LIFT BY 13-14Z AND VFR CONDITIONS WILL RETURN. AS AN AREA OF LOW PRESSURE MOVES ACROSS NORTHERN INDIANA THIS AFTERNOON...SURFACE WINDS WILL INCREASE OUT OF THE SOUTHWEST AT 12-13KTS WITH A BIT OF GUSTINESS UP TO 20KTS. WITH DRY AIR INITIALLY PRESENT THIS MORNING...PRECIP CHANCES WILL NOT RETURN UNTIL LATER THIS AFTERNOON. AFTER 21Z SOME SCATTERED THUNDERSTORMS ARE EXPECTED. COVERAGE WILL NOT BE WIDESPREAD AND SO WILL JUST HANDLE THIS WITH A MENTION OF CB ON THE CLOUD GROUPS. THE NEXT ISSUE WILL BE FOG POTENTIAL AGAIN TONIGHT. AFTER CB DISSIPATES BY 02Z IT WILL BE VFR AND HIGH PRESSURE BUILDS IN WHICH SHOULD HELP FOR LIGHT FOG TO DEVELOP WITH HIGH SURFACE MOISTURE REMAINING. A WARM FRONT APPROACHING BY 12Z THURSDAY WILL HELP TO KEEP SURFACE MOISTURE HIGH IN CENTRAL INDIANA SO FOR NOW WILL HAVE MVFR VSBY FROM FOG IN THE FORECAST. && .PREV DISCUSSION... /ISSUED 600 AM EDT WED JUN 17 2009/ DISCUSSION... FOR THE SHORT TERM THE MAIN CONCERN WILL CONTINUE TO BE THE CHANCE OF THUNDERSTORMS. INITIALLY THE NAM HAS THE FRONT SLIGHTLY FURTHER TO THE SOUTH WHICH FITS SURFACE OBS. BY 12Z THEIR LOCATIONS DIFFER LITTLE. THE LOW THAT IS ALONG THE FRONT WILL CONTINUE TO MOVE EAST. THIS WILL MOVE A WEAK COLD FRONT THROUGH THIS AFTERNOON. AT 00Z THE NAM HOLDS IT IN SOUTHERN INDIANA WHILE THE GFSMOVES IT TO THE OHIO RIVER. DEW POINTS WILL REMAIN IN THE MID TO UPPER 60S THIS AFTERNOON. BOTH MODELS ARE FAIRLY CONSISTANT WITH BRINGING A MOST UNSTABLE CAPE AROUND 3000. WITH THE MOISTURE AND INSTABILITY WILL CONTINUE WITH THE CHC OF THUNDERSTORMS. AFTER THE FOG BURNS OFF THERE SHOULD BE SEVERAL HOURS OF PARTLY SUNNY WHICH SHOULD GIVE A QUICK TEMP INCREASE. ALSO WITH THE FRONT MOVING TO THE NORTH THERE MAY BE MORE SUNSHINE LATE IN THE AFTERNOON WHICH WILL HELP TO INCREASE TEMPS. WITH THE FRONT MOVING TO THE NORTH THERE IS WAA. THE NAM BRINGS IN THE MOST. THE WAA ALONG WITH SOME SUNSHINE WILL GO WITH THE SLIGHTLY WARMER NAM TEMPS. AT 06Z THE GFS HOLDS THE FRONT NEAR THE OHIO RIVER. THE NAM MOVES IT THERE BUT THEN MOVES IT EAST OF OHIO BY 12Z. THIS MOVEMENT IS WAY TO FAST CONSIDERING THIS SYSTEM HAS BEEN AROUND FOR SEVERAL DAYS. WITH THE SLOWER MOVEMENT OF THE FRONT WHICH WOULD GIVE LESS CAA WENT CLOSER TO THE WARMER GFS TEMPS. ON THURSDAY STRONG WAA BEGINS. 850 MB TEMPS INCREASE 1-2 DEGREES DURING THE DAY. THE GFS HAS A BETTER HANDLE OF THIS SYSTEM WITH IT INCREASING TEMPS. THE NAM DECREASES TEMPS. SO WILL GO WITH THE WARMER GFS TEMPS. THE PREFERED GFS DOES INCREASE THE CAPE TO 5000. DEW POINTS WILL BE AROUND 70. WITH THIS INSTABILITY AND MOISTURE WILL CONTINUE THE CHANCE OF THUNDERSTORMS. THURSDAY NIGHT ANOTHER WARM FRONT MOVES THROUGH. THIS WILL CONTINUE THE CHANCE OF THUNDERSTORMS. WILL CONTINUE WITH THE WARMER GFS TEMPS. THE NEXT CHANGE IN WEATHER WILL BE A COLD FRONT MOVING THROUGH FRIDAY NIGHT. FOR THE PAST SEVERAL RUNS THE MODELS HAVE BEEN CONSISTANT WITH THIS. IT WILL BRING A CHANCE OF THUNDERSTORMS FRIDAY NIGHT. THESE SHOULD MOVE OUT DURING THE MORNING. DRY WEATHER WILL THEN MOVE IN FOR THE REST OF THE FORECAST. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JOHNSON PUBLIC...SH
Hazardous weather outlook, Jun 17, 6:20 AM EDT, 4 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 620 AM EDT WED JUN 17 2009 INZ021-028>031-035>049-051>057-060>065-067>072-181030- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 620 AM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. ABUNDANT MOISTURE ALONG WITH UNSTABLE AIR WILL ALLOW FOR SOME THUNDERSTORMS TO DEVELOP THIS AFTERNOON. ORGANIZED SEVERE WEATHER IS NOT EXPECTED BUT THESE STORMS MAY PRODUCE LOCALLY HEAVY RAIN WHICH COULD PRODUCE MINOR FLOODING AND LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WITH A VERY WARM AND HUMID AIRMASS IN PLACE ACROSS CENTRAL INDIANA THIS WEEK...THERE WILL BE CHANCES OF THUNDERSTORMS THROUGH SATURDAY. AT THIS TIME IT APPEARS THAT THERE WILL BE SOME RISK FOR SEVERE WEATHER EACH DAY WEDNESDAY THROUGH FRIDAY. STAY TUNED FOR LATER UPDATES ON THE EXTENDED SEVERE WEATHER OUTLOOK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) HAINES
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 2:27 AM EDT | Dense Fog Advisory | IND | Boone, Carroll, Clinton, Delaware, Fountain, Hamilton and 18 more | 4 hr |
| Jun 17, 9:14 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 3 days |
| Jun 17, 10:26 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
Nearby
River Flood Warnings in Indiana, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.